AM  Vol.6 No.4 , April 2015
Solution of Delay Differential Equations Using a Modified Power Series Method
ABSTRACT
This paper presents a Modified Power Series Method (MPSM) for the solution of delay differential equations. Unlike the traditional power series method which is applied to solve only linear differential equations, this new approach is applicable to both linear and nonlinear problems. The method produces a system of algebraic equations which is solved to determine the coefficients in the trial solution. The method provides the solution in form of a rapid convergent series. The obtained results for numerical examples demonstrate the reliability and efficiency of the method.

Cite this paper
Ogunlaran, O. and Olagunju, A. (2015) Solution of Delay Differential Equations Using a Modified Power Series Method. Applied Mathematics, 6, 670-674. doi: 10.4236/am.2015.64061.
References
[1]   Lv, C. and Yuan, Z. (2009) Stability Analysis of Delay Differentialm Equation Models of HIV-1 Therapy for Fighting a Virus with Anothervirus, Journal of Mathematical Analysis and Applications, 352, 672-683.
http://dx.doi.org/10.1016/j.jmaa.2008.11.026

[2]   Marchuk, G.I. (1994) Mathematical Modelling of Immune Response Infection Disease. Kluwer Academic Publishers, Dordrecht.

[3]   Glass, L. and Mackey, J.C. (1979) Pathological Conditions Resulting from Instabilities in Physiological Control Systems. Annals of the New York Academy of Sciences, 316, 214-235.
http://dx.doi.org/10.1111/j.1749-6632.1979.tb29471.x

[4]   Bunsenberg, S. and Tang, B. (1994) Mathematical Models of the Early Embryonic Cell Cycle: The Role of MPF Activation and Cyclin Degradation. Journal of Mathematical Biology, 32, 573-596.
http://dx.doi.org/10.1007/BF00573462

[5]   Baker, C.T.H., Paul, C.A.H. and Wille, D.R. (1995) Issues in the Numericalsolution of Evolutionary Delay Differential Equations. Advances in Computational Mathematics, 3, 171-196.
http://dx.doi.org/10.1007/BF03028370

[6]   Rangkuti, Y.M. and Noorani, M.S.M. (2012) The Exact Solution of Delay Differential Equations Using Coupling Variational Iteration with Taylor Series and Small Term. Bulletin of Mathematics, 4, 1-15.

[7]   El-Safty, A. (1993) Approximate Solution of the Delay Differential Equation with Cubic Spline Functions. Bulletin of the Faculty Science, Assiut University, 22, 67-73.

[8]   EI-Safty, A. and Abo-Hasha, S.M. (1990) On the Application of Spline Functions to Initial Value Problem with Retarded Argument. International Journal of Computer Mathematics, 32, 137-179

[9]   Ibrahim, M.A.K., EI-Safty, A. and Abo-Hasha, S.M. (1995) 2h-Step Spline Method for the Solution of Delay Differential Equations. Computers & Mathematics with Applications, 29, 1-6.
http://dx.doi.org/10.1016/0898-1221(95)00024-S

[10]   Alomari, A.K., Noorani, M.S.M. and Nazar, R. (2009) Solution of Delay Differential Equation by Means of Homotopy Analysis Method. Acta Applicandae Mathematicae, 108, 395-412.
http://dx.doi.org/10.1007/s10440-008-9318-z

[11]   Shakeri, F. and Dehghan, M. (2008) Solution of Delay Differentialequations via a Homotopy Perturbation Method. Mathematical and Computer Modelling, 48, 486-498.
http://dx.doi.org/10.1016/j.mcm.2007.09.016

[12]   Evans, D.J. and Raslan, K.R. (2005) The Adomian Decomposition Methodfor Solving Delay Differential Equation. International Journal of Computer Mathematics, 82, 49-54.
http://dx.doi.org/10.1080/00207160412331286815

[13]   Adomian, G. and Rach, R. (1983) A Nonlinear Delay Differential Equations. Journal of Mathematical Analysis and Applications. 91, 301-304.
http://dx.doi.org/10.1016/0022-247X(83)90152-X

[14]   Adomian, G. and Rach, R. (1983) Nonlinear Stochastic Differential Delay Equations. Journal of Mathematical Analysis and Applications, 91, 94-101.
http://dx.doi.org/10.1016/0022-247X(83)90094-X

[15]   Taiwo, O.A. and Odetunde, O.S. (2010) On the Numerical Approximation of Delay Differential Equations by a Decomposition Method. Asian Journal of Mathematics and Statistics, 3, 237-243.
http://dx.doi.org/10.3923/ajms.2010.237.243

 
 
Top